Alert archive / Texas / River Flood Warnings in 2013
River Flood Warning 18, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Aug 10, 2013, 9:50 AM CDT for Presidio County, Texas. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2013, 9:50 AM CDT (14:50 UTC)
- Expired
- Aug 11, 2013, 7:00 AM CDT
- In force
- 21 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Presidio County, TX
The river
Written for the forecast point Rio Grande at Presidio International Bridge (PRST2).
- Action stage
- 12 ft
- Minor stage
- 15.5 ft
- Moderate stage
- 20 ft
- Major stage
- 22.9 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Aug 9, 2:42 PM CDT, 19 hours 8 minutes earlier.
Area forecast discussion, Aug 9, 2:42 PM CDT, 19 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 242 PM CDT FRI AUG 9 2013 .DISCUSSION... A weak cold front that moved into the region this morning has stalled near a Van Horn, Fort Stockton, Snyder line this afternoon. Showers and thunderstorms had developed over the Davis Mountains early this afternoon and this is expected to persist through the rest of the afternoon. May still see some development near the front in the Permian Basin and lower Trans Pecos region, where a mid level theta e ridge resides. A developing CU field can be seen over this area. PWATs ranging from 1.2-1.5 inches may result in areas of localized heavy rainfall. Temperatures have been slow to warm and may not reach the previously forecasted high. Will go ahead and leave highs where they are just in case daytime heating catches up. The boundary is expected to hang around Saturday although surface convergence does not look impressive. Under weak ridging aloft, daytime heating should be enough to warrant at least a slight chance of showers and thunderstorms developing near the boundary during the afternoon. Models also suggest some convection possibly moving south from central and eastern NM during the late evening hours. Steering flow will be very weak so confidence remains low. Kept the best chances across southeast NM and the Permian Basin. The latest GFS washes the front out by Saturday night, returning SE winds areawide Sunday. The upper ridge may have a little more influence over the area Sunday so went ahead and decreased POPs to slight chance, confining them to southeast NM and northwest PB. Will continue mention of locally heavy rain through the weekend as PWATs remain high and steering flow weak. Temperatures should remain near normal readings through the weekend. Monday, the upper ridge will begin to retrograde westward and become centered over southern AZ/NM by mid week. This will put the region under NW flow aloft which may result in slightly cooler temperatures areawide and increased rain chances to at least the northeast zones. The 12Z GFS has come in a bit cooler in the extended but will hold off on making any drastic changes to the forecast package. && .PRELIMINARY POINT TEMPS/POPS... ANDREWS TX 70 94 71 94 / 20 20 20 10 BIG SPRING TX 71 96 74 96 / 20 20 20 10 CARLSBAD NM 71 93 69 93 / 30 20 20 20 DRYDEN TX 74 99 76 99 / 10 10 10 10 FORT STOCKTON TX 72 96 72 95 / 20 10 10 10 GUADALUPE PASS TX 67 87 66 87 / 20 20 20 10 HOBBS NM 68 89 67 90 / 30 20 20 20 MARFA TX 59 86 62 86 / 20 10 10 10 MIDLAND INTL AIRPORT TX 71 96 73 95 / 20 20 20 10 ODESSA TX 72 95 73 94 / 20 20 20 10 WINK TX 72 97 74 97 / 20 20 20 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 44/27
Hazardous weather outlook, Aug 9, 2:08 PM CDT, 19 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 208 PM CDT FRI AUG 9 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-101915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 208 PM CDT FRI AUG 9 2013 /108 PM MDT FRI AUG 9 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT...MAINLY OVER SOUTHEAST NEW MEXICO. ANY STORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...LOCALLY HEAVY RAINFALL...AND WIND GUSTS IN EXCESS OF 50 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORM CHANCES CONTINUE SATURDAY AND SUNDAY...MAINLY OVER SOUTHEAST NEW MEXICO. ANY STORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...LOCALLY HEAVY RAINFALL...AND WIND GUSTS IN EXCESS OF 50 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 44
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 9:15 PM CDT | Special Weather Statement | MAF | Loving | 30 min |
| Aug 10, 1:45 AM CDT | Special Weather Statement | MAF | Upton | 30 min |
| Aug 10, 2:19 AM CDT | Special Weather Statement | MAF | Upton | 26 min |
| Aug 9, 9:50 PM CDT | Areal Flood Advisory | MAF | Lea | 3 hr |
Nearby
River Flood Warnings in Texas, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.